Helping you make better health choices

In shops now or delivered to your home from only £3.50 an issue!

Subscribe!

The pill caused my ms

MagazineDecember 1999 (Vol. 10 Issue 9)The pill caused my ms

In October 1996 I started experiencing strange symptoms

In October 1996 I started experiencing strange symptoms. One day I work up with blurred vision in my left eye. This was followed by a numb sensation around my midriff, and by tingling in my fingers and paralysing cramps in my right hand.

I was diagnosed with multiple sclerosis following an MRI scan and lumbar puncture.

From the start I was dubious about the diagnosis. Then a chance discussion with a healer put me on the track of alternative medicine, which led to me being handed an article from WDDTY. This stated that there were a number of possible causes of MS type symptoms, including mercury fillings, vitamin deficiencies, food allergies and the Pill. I had started seeing a specialist in the field of alternative treatment for MS. Together we worked through these possible causes.

A year before I started getting ill, I had been given a form of the Pill called Diannette by my GP for an excessive hair problem. Diannette is an anti androgen Pill, which means that it blocks off the male hormone locally in the body.

Although this doctor noticed the connection between the Pill and symptoms, I was loath to stop taking it because it was providing a useful and reliable form of contraception.

I worked my way through all the other possible causes, but nothing made any difference. Finally, I agreed to stop taking Diannette on a trial basis. I slowly started to get better. I wasn't absolutely sure that the drug was responsible, so a few months later I started taking it again. Within four days I nearly lost the use of my lungs. Then I suffered numbness all over my body, more vision problems and shaky legs.

Eighteen months ago I came off Diannette again. I have never experienced another MS type symptom and all my existing symptoms have cleared up, with the exception of a slight tightness and grittiness in my hands.

I feel so angry. It clearly says in the instructions for Diannette that it may cause neurological symptoms. Yet at the time my GP insisted that it couldn't have any bearing on my symptoms.

There is no doubt in my mind that if I had listened to my GP and neurologist, I would probably be in a wheelchair. Thank you, What Doctors Don't Tell You for saving my life. D P, Beaconsfield, Bucks.......


Raloxifene

Dental sealants

You may also be interested in...

Sign up for free today

Sign up now to get your FREE 17-point Plan to Great Health

Free membership gives you access to our latest news reports, use of our community area, forums, blogs, readers' health tips and our twice-weekly
e-news letter.

WDDTY Recommends

Latest Tweet

About

Since 1989, WDDTY has provided thousands of resources on how to beat asthma, arthritis, cancer, depression and many other chronic conditions.

Start by looking in our fully searchable database, active and friendly community forums and the latest health news.

Positive SSL Wildcard

Facebook Twitter

Most Popular Health Website of the Year 2014

© 2010 - 2016 WDDTY Publishing Ltd.
All Rights Reserved